Jump to content
ACN Latitudes Forums
  • pandas-cover-cropped.pngYour Child Has Changed; Should You Consider PANDAS?

    Have you seen our PANDAS eBook?  Our book is a helpful primer in a friendly question & answer format.  This eBook contains useful information to understand the symptoms of PANDAS, how it is diagnosed (including lab tests), the different types of treatments, approaches for prevention, and how to find the help and support that you need.  Your satisfaction is guaranteed. Learn more

Recommended Posts

My dd16 is scheduled to start clarithromycin in the am and I have been reading the insert. It states that it could cause psychosis and, Lord knows, we have dealt with enough of that with the disease so I don't want it with the treatment. I see that several of you have experience with clarithromycin/biaxin and I am hoping that you can share your experiences with me. I am doubly worried because we are flying cross-country on Wednesday and I really do not want to create a problem. She is currently doing pretty well, although we are still dealing with eating issues and a very short fuse. She hasn't really been raging, however, and I am afraid to give her something that could trigger a backslide. I need to get her started on it because her summer is short and we need to get as much healing done as possible before school starts again. Soooo.....anyone have experiences? The good, the bad, the ugly????

Thanks so much for taking time to help.

QueenMother

Share this post


Link to post
Share on other sites

Its been wonderful for my daughter, bringing her Myco titers down. She has been on it since January (or February?) and no psychosis here. Just make sure to use a good probiotic.

Edited by peglem

Share this post


Link to post
Share on other sites

My son has taken biaxin twice. The first time was at diagnosis and he took it for two months. We saw an amazing turn around. After several years if not taking it, he's been on it for two months already. He's doing really well, no psychosis. You can sometimes get a die off or herx reaction when you give abx and there is a lot of killing off of bacteria. My son was 6 at diagnosis and he's now 9.

Share this post


Link to post
Share on other sites

This may sound horrible, but DD11 used 357 days of biaxin 250mgBID (she was allergic to septra) in combination with several other abx. We had no issues with it other than the initial herx.

Share this post


Link to post
Share on other sites

Thank you all so much for your input. I'm giving it a shot to see if we can resolve some of the restrictive eating issues. It could be a verrrrrry long flight if it throws her off-kilter. I hope it helps her as much as it seems to have helped you all.

With a grateful heart,

QueenMother

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×
×
  • Create New...